Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 35, NWS Tallahassee, FL

March 25, 2005Lafayette County, Madison County, Taylor County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 25, 2005, 2:34 AM EST for Lafayette County, Madison County, Taylor County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2005, 2:34 AM EST (07:34 UTC)
Expired
Mar 25, 2005, 3:30 AM EST
In force
56 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

Counties Lafayette County, FL, Madison County, FL, Taylor County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2005-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2005-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2001 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 250735
SVRTAE
FLC067-079-123-250830-
/O.NEW.KTAE.SV.W.0035.050325T0734Z-050325T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
234 AM EST FRI MAR 25 2005

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAFAYETTE COUNTY IN FLORIDA
  EASTERN MADISON COUNTY IN FLORIDA
  EASTERN TAYLOR COUNTY IN FLORIDA
  THIS INCLUDES THE CITY OF PERRY

* UNTIL 330 AM EST

* AT 225 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZE 
  HAIL. THIS STORM WAS LOCATED NEAR PERRY...AND WAS MOVING NORTHEAST 
  AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SMITH BY 240 AM EST...
  DAY AND 6 MILES NORTHWEST OF BUCKVILLE BY 255 AM EST...
  10 MILES SOUTHEAST OF LEE BY 310 AM EST...
  15 MILES SOUTHEAST OF MADISON CO AIRPORT BY 315 AM EST...

IN ADDITION TO LARGE HAIL AND POSSIBLE DAMAGING WINDS...FREQUENT  
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 3011 8363 2994 8347 3017 8308 3053 8326

$$

17-GOULD
1 follow-up statement
000 
WWUS52 KTAE 250807
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
305 AM EST FRI MAR 25 2005

FLC079-123-250815-
/O.CAN.KTAE.SV.W.0035.000000T0000Z-050325T0830Z/
MADISON FL-TAYLOR FL-
305 AM EST FRI MAR 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR TAYLOR AND MADISON COUNTIES IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED EAST OF TAYLOR COUNTY AND REMAINED 
SOUTH OF MADISON COUNTY.

LAT...LON 3026 8333 3013 8324 3018 8309 3028 8312

$$

FLC067-250830-
/O.CON.KTAE.SV.W.0035.000000T0000Z-050325T0830Z/
LAFAYETTE FL-
305 AM EST FRI MAR 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 AM EST FOR
NORTHERN LAFAYETTE COUNTY...

AT 256 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED OVER NORTH CENTRAL
LAFAYETTE COUNTY...OR ABOUT 9 MILES NORTHWEST OF MAYO...MOVING
NORTHEAST AT 35 MPH.


GOLF BALL SIZED HAIL HAS BEEN REPORTED NEAR PERRY WITH THIS STORM. 
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO 
PROTECT LIFE AND PROPERTY.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.

LAT...LON 3026 8333 3013 8324 3018 8309 3028 8312

$$

17-GOULD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 2:33 AM EST, 1 minute earlier.

Area forecast discussion, Mar 25, 2:33 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
233 AM EST FRI MAR 25 2005

.SYNOPSIS...THE 03 UTC SURFACE ANALYSIS SHOWED AN EAST-WEST ORIENTED
WARM FRONT ACROSS THE NORTHERN GULF. SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS HAVE BEEN DEVELOPING ALONG AND NORTH OF THIS FRONT.
IN FACT, WE WITNESSED AN IMPRESSIVE STORM SPLIT OVER APALACHEE BAY.
IN THIS CASE THE LEFT MOVER (WHICH IS CURRENTLY MOVING INTO TAYLOR
COUNTY) IS NEARLY AS IMPRESSIVE AS THE RIGHT MOVER, AND WEVE SEEN
SOME VERY IMPRESSIVE CROSS SECTIONS WITH THIS LEFT MOVER INDICATING
THE POTENTIAL FOR UNUSUALLY LARGE HAIL. OTHER THAN THOSE TWO SUPER
CELLS MOST OF THE RAIN HAS BEEN SHOWERY AND DISORGANIZED. THE LONG
TERM VAPOR LOOP SHOWS THE SHORT WAVE TROUGH THAT RACED ACROSS
NORTHERN MEXICO YESTERDAY MORNING IS NOW MOVING EAST OVER OUR AREA,
AND THIS HAS PROBABLY HELPED IN THE INITIATION OF DEEP MOIST
CONVECTION NEAR THE FRONT.

&&

.SHORT TERM...THE RAIN SHOULD TAPER OFF LATER THIS MORNING AS THE
WARM FRONT MOVES RAPIDLY NORTHWARD AND THE SHORT WAVES RACES OFF TO
THE EAST. WE WILL INCLUDE THE MENTION OF STRONG STORMS GIVEN THE
IMPROVING INSTABILITY AND DEEP LAYER VERTICAL SHEAR. MOIST ONSHORE
FLOW OVER THE COOLER SHELF WATERS AND LAND MASS MAY PRODUCE AREAS OF
DENSE FOG TONIGHT AND SATURDAY MORNING. THE NEXT SIGNIFICANT RAIN
CHANCES WILL BE SATURDAY AFTERNOON THROUGH SUNDAY NIGHT, AS A
COMPLICATED FRONTAL SYSTEM OVER THE SOUTHEAST U.S. INTERACTS WITH AN
ACTIVE SUBTROPICAL JET AND ABUNDANT DEEP LAYER MOISTURE AND
INSTABILITY. ALTHOUGH THE MODELS STILL DIFFER ON THE DETAILS, THERE
IS ENOUGH OF A CONSENSUS THAT SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL DEVELOP DURING THIS TIME FRAME.

WE ARE GROWING INCREASINGLY CONCERNED ABOUT THE SEVERE WEATHER
THREAT THIS WEEKEND. IT WOULD BE UNUSUAL TO HAVE SUCH A LONG PERIOD
(24-36 HOURS) OF FAVORABLE SEVERE WEATHER PARAMETERS IN THIS AREA,
BUT NUMERICAL GUIDANCE IS FORECASTING THIS SCENARIO. OF PARTICULAR
CONCERN IS THE ABUNDANT INSTABILITY AND DEEP LAYER VERTICAL WIND
SHEAR. WITH A QUASI-STATIONARY FRONTAL BOUNDARY NEAR OR JUST NORTH OF
OUR REGION SATURDAY AFTERNOON AND EVENING, THERE COULD
BE ENHANCED 0-1 KM SHEAR AND A TORNADO THREAT. ANOTHER WAVE OF
SEVERE WEATHER WILL BE POSSIBLE IF A POWERFUL SQUALL DEVELOPERS
AHEAD OF AN APPROACHING COLD FRONT SUNDAY MORNING. WE WILL BEGIN
TO ALERT THE PUBLIC ABOUT THIS THREAT FOR THE MORNING PACKAGE.

&&

.MARINE...WINDS AND SEAS WILL BE AT CAUTION LEVELS TODAY BEFORE
SUBSIDING TONIGHT. ANOTHER ROUND OF CAUTION LEVELS WILL OCCUR
SATURDAY NIGHT AND SUNDAY AHEAD OF THE NEXT FRONTAL SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  80  60  81  65 /  50  20  40  60
PANAMA CITY  77  63  79  66 /  50  20  40  60
DOTHAN       78  60  82  64 /  30  10  40  70
ALBANY       78  58  81  63 /  30  10  40  70
VALDOSTA     79  61  82  66 /  50  10  40  60
CROSS CITY   78  62  79  67 /  50  20  40  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

FOURNIER
Hazardous weather outlook, Mar 24, 4:56 AM EST, 21 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
456 AM EST THU MAR 24 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-251100-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
456 AM EST THU MAR 24 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...
A WARM FRONT WILL MOVE THROUGH THE REGION ON FRIDAY BRINGING WITH IT
A CHANCE OF SHOWERS AND THUNDERSTORMS...BEFORE A MUCH MORE POTENT LOW
PRESSURE SYSTEM APPROACHES FROM THE WEST ON SATURDAY AND SUNDAY.
ALTHOUGH THE TIMING OF THIS EVENT IS STILL SOMEWHAT UNCERTAIN...THE
POTENTIAL EXISTS FOR A PERIOD OF STRONG TO SEVERE THUNDERSTORMS OVER
THE WEEKEND AS A PRE-FRONTAL SQUALL LINE IS EXPECTED TO DEVELOP AND
MOVE EASTWARD.

.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 1:48 AM ESTSevere Thunderstorm WarningTAETaylor57 min
Mar 25, 4:29 AM ESTSevere Thunderstorm WarningTAEMadison16 min
Mar 25, 5:23 AM ESTSevere Thunderstorm WarningTAETaylor37 min
Mar 25, 5:56 AM ESTSevere Thunderstorm WarningTAEDixie, Taylor49 min
Mar 25, 6:43 AM ESTSevere Thunderstorm WarningTAEDixie32 min
Mar 25, 9:33 AM ESTSevere Thunderstorm WarningTAEFranklin, Liberty42 min
Mar 25, 12:12 PM ESTSevere Thunderstorm WarningTAEDixie63 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.